[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1982

Unusual Local Cutaneous Reaction to Dacarbazine

Author Affiliations

From the Department of Dermatology, University of Colorado School of Medicine, Denver (Dr Koehn), and the Oncology Section, Southern Colorado Clinic, Pueblo (Dr Balizet).

Arch Dermatol. 1982;118(12):1018-1019. doi:10.1001/archderm.1982.01650240062025
Abstract

Dacarbazine is widely used in the systemic treatment of malignant melanoma and Hodgkin's disease. While side effects of nausea, vomiting, and bone marrow depression are well recognized, adverse skin reactions are less common. We report a localized skin reaction to the intravenous (IV) administration of dacarbazine that histologically resembled a fixed drug reaction.

Report of a Case  A 19-year-old man was hospitalized in September 1980 for recurrent Hodgkin's disease, manifested by severe peripheral lymphadenopathy. In the hospital he began treatment on a regimen of mechlorethamine hydrochloride, procarbazine hydrochloride, prednisone, doxorubicin hydrochloride, bleomycin sulfate, vinblastine sulfate, and dacarbazine chemotherapy. He had previously been treated with mechlorethamine, vincristine, prednisone, and procarbazine chemotherapy, which had produced a complete remission, but paralytic ileus had developed secondary to vincristine-caused autonomic neuropathy. He had never received dacarbazine before September 1980. Four hundred milligrams of dacarbazine, diluted in 1 dL of a 5% glucose-and-water solution, was

First Page Preview View Large
First page PDF preview
First page PDF preview
×